Ask an expert
Question

13 Dec 2005

Help - re chemotherapy
HI - not sure if you can help. I am having treatment for breast cancer and although I am halfway through the part I am really really upset about (believe it or not) is that I have just been put on a new drug which causes total hair loss. I cannot gracefully handle this and although been very positive till now, I am thinking of quitting. I have 4 more treatment but the last two have caused depression and although the side affects aren't unbearable I just feel like I have had enough. Will 400 mg of Taxotere on a 21 day cycle cause hair loss.?????? I have been so strong till now but also must have 5 weeks every day radiation plus Hercepton for a year. Cant seem to see the bigger picutre.
Answer 379 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear DD,
This is SO difficult to answer as I don't know what kind of breast cancer you have - HER + or -, Estrogen sensitive or not. May I please ask you to talk to an oncologist - if you don't want to talk to your own one, get a second opinion. Remember that breast cancer is treatable to a big extent and if it is going to grant you healthy years in future, maybe it is worth losing your hair now? Dr Coccia Portugal in Pretoria is a specialist oncologist with breast cancer if you want to talk to someone that is really knowledgable.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.